Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 161, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 19, 2000, 8:02 AM CST for Adams County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2000, 8:02 AM CST (14:02 UTC)
- Expired
- Mar 19, 2000, 8:30 AM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Adams County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 191402 SVRJAN MSC001-191430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 802 AM CST SUN MAR 19 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 830 AM CST * AT 802 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF NATCHEZ...MOVING EAST AT3 40 MPH. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:35 AM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 19, 3:35 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 AM CST SUN MAR 19 2000 LATEST IR IMAGERY SHOWING COOLING CLOUD TOPS OVER SE MS WITH MAIN CONVECTIVE SYSTEM OFFSHORE. OTHER CONVECTIVE AREA OVER MS DELTA BACK INTO AR/LA SHOWING WARMING TOPS AND THIS ALSO REFLECTED IN LATEST RADAR TRENDS WITH ACTIVITY DECREASING. LATEST RUC INDICATING E MS IN FAVORABLE AREA WITH RESPECT TO COUPLED H25 JETS AND GOOD VERTICAL DIFFERENTIAL DIVERGENCE. ANOTHER NOTABLE FEATURE IS THE COOLING CLOUD TOPS WITH CONVECTIVE DEVELOPMENT OVER C TX. THIS IS ASSOCIATED WITH AN IMPRESSIVE SHORTWAVE MOVING RAPIDLY EAST. MODELS IN FAIRLY GOOD AGREEMENT WITH THE EVOLUTION OF THE SYSTEM...BUT PREFERRED THE ETA/NGM SOLUTIONS AS THE AVN SURFACE FEATURES WERE TOO FAST. LOOKING AT MODEL CROSS SECTIONS...DEEP VERTICAL MOTION WILL CONTINUE ACROSS THE CWFA TODAY...BUT MAINLY THE E WHERE BEST WARM...MOIST ADVECTION/ISENTROPIC LIFT WILL COMBINE WITH BETTER UPPER JET DYNAMICS. WESTERN SECTIONS MAY SEE ANOTHER BRIEF EVENT AS MID LEVEL SHORTWAVE/JET STREAK CATCHES UP WITH SURFACE FRONT. MAJORITY OF PRECIP OVER WESTERN SECTIONS SHOULD BE OVER BY NOON. SYSTEM SHOULD BEGIN PICKING UP SPEED TODAY AS THE MID LEVEL WAVE/JET STREAK OVER TX ROUNDS THE BASE OF THE TROF AND SERVES TO PULL IT E. IN FACT...SYSTEM SHOULD TAKE ON NEGATIVE TILT BY TONIGHT. WITH EXPECTED INCREASE IN SPEED TODAY...WILL ALLOW CURRENT FFA TO EXPIRE AND NOT ISSUE ANOTHER FOR E AREAS. ALTHOUGH THERE WILL BE WIDESPREAD RAINS WITH AMOUNTS UP TO ONE AND A HALF INCHES...DURATION WILL BE AS SUCH TO LIMIT ANY MAJOR FLOOD PROBLEMS. EXCEPTIONS WILL BE...OF COURSE...WITH CONVECTION...BUT BELIEVE THOSE EXCEPTIONS WILL BE VERY LOCALIZED IF AT ALL. FOR TONIGHT AND MONDAY...ETA FORECAST SOUNDINGS INDICATE LOW LEVEL MOISTURE HANGING AROUND THROUGH THE NIGHT AND WITH COLD AIR ADVECTION THINK SKIES WILL REMAIN MOSTLY CLOUDY. SOUNDINGS INDICATE MOIST LAYER WILL MIX OUT SOME DURING THE DAY MONDAY...SO WILL WORD BECOMING PARTLY CLOUDY. QPF DISCUSSION: AVN LOCATION OF HEAVY RAIN AXIS VERIFYING BEST SO FAR BUT AMOUNTS CLOSER TO ETA PROG. THIS COMBINATION WORKED WELL IN LAST SIMILAR SITUATION AND WILL USE IT AGAIN. THIS PAINTS HEAVIEST TOTALS OF AN INCH OR SO OVER EAST MS...WHICH AGREES WITH NCEP LOCATION AND UNDERCUTS AMOUNTS A BIT. JAN 63/44/64/42 +-00 MEI 65/46/63/41 +300 .JAN... MS...NONE. AR...NONE. LA...NONE. 26
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:12 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Mar 19, 9:46 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| Mar 19, 10:44 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.